Alert archive / Illinois / River Flood Warnings in 2011
River Flood Warning 16, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Apr 10, 2011, 8:24 PM CDT for Lawrence County, Illinois. It took effect at Apr 12, 2011, 10:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 10, 2011, 8:24 PM CDT (01:24 UTC)
- In effect from
- Apr 12, 2011, 10:00 AM CDT
- Expired
- Apr 11, 2011, 8:54 PM CDT
- In force
- Issued by
- NWS Lincoln, IL
- Flood severity
- Minor
County Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Embarras River (IL) at Lawrenceville (LAWI2). The gauge peaked at 28.03 ft at Apr 11, 2011, 8:00 PM CDT.
- Action stage
- 27 ft
- Minor stage
- 30 ft
- Moderate stage
- 37 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03346500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
091
WGUS43 KILX 110124
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
824 PM CDT SUN APR 10 2011
...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...
EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY
.SYNOPSIS...THE COMBINATION OF HEAVY RAIN EARLY SATURDAY AND
FORECAST RAINFALL LATER TONIGHT WILL CAUSE THE EMBARRAS RIVER
AT LAWRENCEVILLE TO RISE ABOVE FLOOD STAGE TOMORROW EVENING.
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION...SOIL
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.
&&
ILC101-111524-
/O.NEW.KILX.FL.W.0016.110412T0100Z-110414T0100Z/
/LAWI2.1.ER.110412T0100Z.110413T0000Z.110413T1900Z.NO/
824 PM CDT SUN APR 10 2011
THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A
* FLOOD WARNING FOR
THE EMBARRAS RIVER AT LAWRENCEVILLE.
* FROM MONDAY EVENING TO WEDNESDAY EVENING.
* AT 745 PM SUNDAY THE STAGE WAS 26.6 FEET.
* FLOOD STAGE IS 30.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE
TO RISE TO NEAR 30.6 FEET BY TUESDAY EVENING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY WEDNESDAY AFTERNOON.
* IMPACT...AT 30.0 FEET...MINOR AGRICULTURAL FLOODING BEGINS
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME MON TUE WED
EMBARRAS RIVER
LAWRENCEVILLE 30 26.6 SUN 8 PM 28.3 30.4 30.4
$$2 follow-up statements
247
WGUS83 KILX 111334
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
834 AM CDT MON APR 11 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION...SOIL
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.
ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/ILX /LOWER CASE/.
&&
ILC101-120334-
/O.EXT.KILX.FL.W.0016.110412T1500Z-110414T0300Z/
/LAWI2.1.ER.110412T1500Z.110413T0600Z.110413T2100Z.NO/
834 AM CDT MON APR 11 2011
THE FLOOD WARNING CONTINUES FOR
THE EMBARRAS RIVER AT LAWRENCEVILLE.
* FROM TUESDAY MORNING TO WEDNESDAY EVENING.
* AT 745 AM MONDAY THE STAGE WAS 27.6 FEET.
* FLOOD STAGE IS 30 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE
TO RISE TO NEAR 30.5 FEET BY EARLY WEDNESDAY MORNING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY WEDNESDAY AFTERNOON.
* IMPACT...AT 30 FEET...MINOR AGRICULTURAL FLOODING BEGINS
&&
FLD OBSERVED FORECAST 6 AM
LOCATION STG STG DAY TIME TUE WED THU
EMBARRAS RIVER
LAWRENCEVILLE 30 27.6 MON 8 AM 29.9 30.4 28.8
$$
07894
WGUS83 KILX 120154
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
854 PM CDT MON APR 11 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...
EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION...SOIL
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.
ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/ILX /LOWER CASE/.
&&
ILC101-120224-
/O.CAN.KILX.FL.W.0016.000000T0000Z-110414T0300Z/
/LAWI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
854 PM CDT MON APR 11 2011
THE FLOOD WARNING IS CANCELLED FOR
THE EMBARRAS RIVER AT LAWRENCEVILLE.
* AT 745 PM MONDAY THE STAGE WAS 28.1 FEET.
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 28.4 FEET
TOMORROW MORNING.
* IMPACT...AT 30.0 FEET...MINOR AGRICULTURAL FLOODING BEGINS
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME TUE WED THU
EMBARRAS RIVER
LAWRENCEVILLE 30 28.1 MON 8 PM 28.4 28.1 27.7
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Apr 10, 6:18 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 10, 6:18 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 618 PM CDT SUN APR 10 2011 .DISCUSSION... ISSUED 229 PM CDT SUN APR 10 2011 SEVERE WEATHER POTENTIAL HAS LOWERED SOMEWHAT FROM PREVIOUS DAYS OUTLOOKS. OUR ENTIRE AREA STILL REMAINS IN A SLIGHT RISK...MAINLY FOR LARGE HAIL AND DAMAGING WINDS. THE HIGHER TORNADO THREAT AREA HAS SHIFTED NORTH INTO WI/E MN...CLOSER TO THE WARM FRONT AND SURFACE LOW PRESSURE CENTER. FOR OUR AREA...THE CAP APPEARS TO REMAIN STRONG UNTIL MID EVENING ALONG THE FRONT. THEN STORMS WILL ERUPT OVER WEST CENTRAL IL AND MOVE EAST ACROSS OUR CWA...EVOLVING INTO A LINE. AN ISOLATED TORNADO IS STILL POSSIBLE FOR OUR AREA MAINLY NORTHWEST OF THE ILLINOIS RIVER, BUT THE LONG TRACK STRONG TORNADOES WILL PRIMARILY AFFECT WISCONSIN...WHERE THE MODERATE RISK IS CENTERED. SHORT TERM...TONIGHT THROUGH MONDAY NIGHT. THE SURFACE WARM FRONT HAS LIFTED NORTH AND SET UP ACROSS SOUTHERN MINN AND CENTRAL WISCONSIN. OUR AREA IS FIRMLY IN THE WARM SECTOR...WITH OUR 12Z SOUNDING SHOWING 20C AIR TEMPS AT 800 MB AND 12C AT 700MB. THAT AMOUNT OF WARM AIR WILL BE HARD TO ERODE THROUGH JUST PRE-FRONTAL DYNAMICS...SO OUR STORM INITIATION IN OUR WESTERN COUNTIES WILL MOST LIKELY DEVELOP CLOSER TO THE COLD FRONT BY 9 PM. THE COLD FRONT CURRENTLY EXTENDS FROM LOW PRESSURE IN EAST CENTRAL MINNESOTA...SOUTH THROUGH WESTERN IOWA AND INTO EASTERN KANSAS/CENTRAL OKLAHOMA. THE FRONT IS MAKING SLOW PROGRESS TO THE EAST...BUT SPEED SHOULD INCREASE THIS EVENING AS THE SYSTEM DYNAMICS INTENSIFY ACROSS THE AREA...AND 700 MB WINDS INCREASE TO 65 KT. PLENTY OF SURFACE WARMTH AND MOISTURE WILL BE IN PLACE AHEAD OF THE COLD FRONT...WITH AIR COLUMN PRECIP WATER VALUES AROUND 1.5 INCHES. SO CAN'T RULE OUT SOME LOCALIZED FLASH FLOODING. FLOODING THREAT WILL BE HIGHER SE OF I-70 WHERE THE FRONT WILL SLOW DOWN AND STORM TRACKS WILL BECOME MORE 'TRAINING' IN ORIENTATION. SINCE OUR INSTABILITY WILL BE ELEVATED ABOVE THE CAP...THE STORMS WILL HAVE TROUBLE TAPPING INTO THE SURFACE WARMTH/MOISTURE. UPDRAFTS IN THE ELEVATED MIXING LAYER /EML/ ABOVE THE CAP WILL BE STRONG ENOUGH TO PRODUCE SEVERE HAIL AND HEAVY RAIN. DAMAGING WINDS CHANCES WILL INCREASE SINCE THE CAP WILL RISE AND THE LIFTED CONDENSATION LEVEL /LCL/ WILL LOWER WITH TIME. THAT WILL ALLOW ANY DISCRETE SUPERCELLS DURING THE INITIATION PHASE TO BECOME OUTFLOW DOMINATED AS A SQUALL LINE AFTER MIDNIGHT. OUR WEATHER STORY GRAPHIC HAS A GOOD OVERVIEW OF STORM TIMING AND HAZARD COVERAGE TONIGHT. BASICALLY...THE STORMS SHOULD DEVELOP BETWEEN 01Z-04Z WEST OF JACKSONVILLE TO PEORIA...03Z-06Z CENTRAL CWA...06Z-09Z EASTERN CWA...WITH STORMS/RAIN LINGERING SE OF I-70 INTO MONDAY MORNING DUE TO A SECONDARY WAVE MOVING NE ALONG THE DEPARTING COLD FRONT. THAT WAVE WILL KEEP RAIN CHANCES IN THE LIKELY CATEGORY ON MONDAY MORNING FOR AREAS SOUTHEAST OF I-70. LOWER CHANCES WILL BE POSSIBLE BACK AS FAR AS I-55 DURING THE MORNING. HOWEVER...ANY AFTERNOON RAIN CHANCES WILL BE TIED TO INCREASING CLOUD COVER AT 2.5-4K FEET...AND THE UPPER TROUGH AND SHORT WAVES PASSING OVER THE COLDER LOW LEVEL AIR. WE KEPT SLIGHT CHANCE POPS WEST AND CHANCE POPS EAST MONDAY AFTERNOON TO ACCOUNT FOR ANY LIGHT SHOWERS THAT POP UP ON THE COLD AIR. WINDS ON MONDAY WILL BE ANOTHER ISSUE...AS WEST WINDS INCREASE TO 20-30 MPH BY MIDDAY. WE SHOULD REMAIN BELOW WIND ADVISORY CRITERIA...BUT SOME GUSTS MAY CLIMB OVER 30 MPH. BY MONDAY NIGHT...ALL PRECIP FROM THIS SYSTEM SHOULD COME TO AN END...AS THE UPPER TROUGH FINALLY DEPARTS TO THE EAST. LONG TERM...TUESDAY THROUGH SUNDAY. RIDGING AT THE SURFACE AND ALOFT WILL SET THE STAGE FOR DRY CONDITIONS FROM TUES THROUGH THURSDAY MORNING AS TEMPERATURES REBOUND BACK ABOVE NORMAL. THE NEXT SYSTEM IS EXPECTED TO BEGIN AFFECTING OUR AREA LATER THURSDAY AFTERNOON AND THURSDAY NIGHT...AS LOW PRESSURE MOVES FROM THE PLAINS INTO MISSOURI. THE NEGATIVELY TILTED UPPER TROUGH WILL BE OCCLUDING AS IT MOVES TOWARD THE MISSISSIPPI RIVER VALLEY...SO PRECIPITATION CHANCES WILL LIKELY LINGER FOR A COUPLE OF DAYS BEFORE THE SYSTEM FINALLY MOVES EAST SATURDAY NIGHT. SOME VERY CHILLY AIR WILL ARRIVE BEHIND THAT SYSTEM...WITH A COUPLE OF MODELS TRYING TO SPIT OUT SOME SNOW SATURDAY NIGHT. IT TAKES A LOT OF COLD AIR FOR SNOW THIS TIME OF YEAR...SO WE WILL NOT JUMP ON THAT JUST YET. HOWEVER...ITS LOOKING MORE LIKELY THAT LOWS WILL DIP INTO THE 30S FOR SATURDAY NIGHT AND SUNDAY NIGHT. SHIMON && .AVIATION... ISSUED 618 PM CDT SUN APR 10 2011 LEAD SURFACE BOUNDARY/DRY LINE EXTENDS FROM MLI-EOK-COU AND WILL ACT AS THE PRIMARY FOCUS FOR THUNDERSTORM INITIATION THIS EVENING. CONVECTION ALREADY STARTING TO DEVELOP ALONG THIS LINE...WITH INDIVIDUAL CELLS MOVING NORTHEAST ALONG THE LINE. EXPECT STORM CHANCES TO INCREASE AT PIA BY 01Z...THEN PROGRESS THROUGH CENTRAL ILLINOIS AND REACHING CMI AROUND 04Z. SEVERE STORMS WILL BE POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. LATER TONIGHT...A COLD FRONT WILL CATCH UP WITH THE DRYLINE AND CLEAR OUT THE PRECIPITATION BEGINNING AROUND 06Z AT PIA. AFTER A COUPLE OF HOURS WITH A VFR DRY SLOT...WRAP-AROUND LOW CLOUDS WILL COME IN FROM THE NORTHWEST AND CONTINUE THROUGH MONDAY. A CHANCE THAT CEILINGS COULD RISE INTO THE VFR RANGE BY MID AFTERNOON. 04 && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 10, 3:21 PM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 321 PM CDT SUN APR 10 2011 ILZ027>031-036-037-040-041-047>050-111100- CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER- SCOTT-STARK-TAZEWELL-WOODFORD- 321 PM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL RAPIDLY DEVELOP ALONG AN ADVANCING COLD FRONT ACROSS THE ILLINOIS RIVER VALLEY THIS EVENING...THEN WILL SHIFT EAST OF THE I-55 CORRIDOR AFTER MIDNIGHT. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS...HOWEVER A FEW TORNADOES WILL ALSO BE POSSIBLE. AT THIS TIME...IT APPEARS THE GREATEST THREAT FOR TORNADOES REMAIN FURTHER NORTH ACROSS WISCONSIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER WEATHER SYSTEM WILL AFFECT THE AREA THURSDAY THROUGH FRIDAY NIGHT WITH ADDITIONAL THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 8 PM AND MIDNIGHT. ILZ038-042-043-051>053-111100- CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-SANGAMON- 321 PM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL RAPIDLY DEVELOP ALONG AN ADVANCING COLD FRONT ACROSS THE ILLINOIS RIVER VALLEY THIS EVENING...THEN WILL SHIFT EAST OF THE I-55 CORRIDOR AFTER MIDNIGHT. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS...HOWEVER A FEW TORNADOES WILL ALSO BE POSSIBLE. AT THIS TIME...IT APPEARS THE GREATEST THREAT FOR TORNADOES REMAIN FURTHER NORTH ACROSS WISCONSIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER WEATHER SYSTEM WILL AFFECT THE AREA THURSDAY THROUGH FRIDAY NIGHT WITH ADDITIONAL THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 10 PM AND 2 AM. ILZ044>046-054>057-061>063-066>068-071>073-111100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 321 PM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL RAPIDLY DEVELOP ALONG AN ADVANCING COLD FRONT ACROSS THE ILLINOIS RIVER VALLEY THIS EVENING...THEN WILL SHIFT EAST OF THE I-55 CORRIDOR AFTER MIDNIGHT. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER WEATHER SYSTEM WILL AFFECT THE AREA THURSDAY THROUGH FRIDAY NIGHT WITH ADDITIONAL THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 AM. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:58 PM CDT | Special Weather Statement | ILX | Fulton, Schuyler | 47 min |
| Apr 10, 9:50 PM CDT | Special Weather Statement | ILX | Peoria | 40 min |
| Apr 10, 9:55 PM CDT | Special Weather Statement | ILX | Mason | 50 min |
| Apr 10, 10:13 PM CDT | Special Weather Statement | ILX | Tazewell | 47 min |
| Apr 10, 10:28 PM CDT | Special Weather Statement | ILX | McLean | 47 min |
| Apr 10, 10:31 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Mason, Tazewell, Woodford | 44 min |
| Apr 10, 10:35 PM CDT | Special Weather Statement | ILX | Cass, Menard, Morgan, Scott | 40 min |
| Apr 10, 10:47 PM CDT | Special Weather Statement | ILX | McLean | 28 min |
| Apr 10, 10:50 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 25 min |
| Apr 10, 11:12 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 34 min |
| Apr 11, 12:36 AM CDT | Special Weather Statement | ILX | Moultrie | 39 min |
| Apr 11, 12:58 AM CDT | Special Weather Statement | ILX | Champaign, Piatt, Vermilion | 62 min |
| Apr 11, 1:13 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Piatt, Vermilion | 47 min |
Nearby
River Flood Warnings in Illinois, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.